Alert archive / Kentucky / High Wind Warnings in 2020
High Wind Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this high wind warning at Jan 11, 2020, 7:12 PM CST for 31 counties in Kentucky. It was in force for 2 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 7:12 PM CST (01:12 UTC)
- Expired
- Jan 11, 2020, 9:38 PM CST
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
All 31 counties
Adair County, KY, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 7:25 PM CST | NON-TSTM WND GST 52 | 3 Wnw Finchville, KY | THE KENTUCKY MESONET SITE FCHV IN SHELBY COUNTY MEASURED 52 MPH. |
| Jan 11, 7:30 PM CST | NON-TSTM WND GST 55 | Crestwood, KY | MEASURED AT A PRIVATE WEATHER STATION. |
| Jan 11, 7:41 PM CST | NON-TSTM WND GST 51 | Liberty, KY | MEASURED AT PRIVATE WEATHER STATION. |
| Jan 11, 7:45 PM CST | NON-TSTM WND GST 55 | 2 Sse Eminence, KY | THE KENTUCKY MESONET SITE CROP IN SHELBY COUNTY MEASURED 55 MPH. |
| Jan 11, 7:50 PM CST | NON-TSTM WND GST 56 | 3 Sw Danville, KY | THE KENTUCKY MESONET SITE IN DANVILLE MEASURED A 56 MPH GUST. |
| Jan 11, 8:00 PM CST | NON-TSTM WND GST 50 | 4 Ne Stanford, KY | THE KENTUCKY MESONET STATION IN LINCOLN COUNTY MEASURED 50 MPH. |
| Jan 11, 8:00 PM CST | NON-TSTM WND GST 50 | 7 S Frankfort, KY | THE KENTUCKY MESONET STATION IN FRANKLIN COUNTY MEASURED 50 MPH. |
| Jan 11, 8:09 PM CST | NON-TSTM WND GST 61 | 6 W Lexington, KY | |
| Jan 11, 8:15 PM CST | NON-TSTM WND GST 50 | 1 Wnw Burkesville, KY | MEASURED AT 6.1 M HEIGHT AT ALPINE RAWS SITE. |
| Jan 11, 8:15 PM CST | NON-TSTM WND GST 50 | 7 S Lexington, KY | THE KENTUCKY MESONET STATION IN FAYETTE COUNTY MEASURED 50 MPH. |
| Jan 11, 8:16 PM CST | NON-TSTM WND GST 61 | 6 W Lexington, KY | THE KLEX ASOS WAS MEASURING 61 MPH AT 916 PM EST. |
| Jan 11, 8:25 PM CST | NON-TSTM WND DMG | Nicholasville, KY | REPORTS OF STRUCTURAL DAMAGE TO BARNS AND GREEN HOUSES. |
| Jan 11, 8:30 PM CST | NON-TSTM WND GST 56 | 3 Nw Winchester, KY | THE KENTUCKY MESONET SITE IN CLARK COUNTY MEASURED 56 MPH. |
| Jan 11, 8:30 PM CST | NON-TSTM WND GST 57 | 8 E Richmond, KY | THE KENTUCKY MESONET STATION IN MADISON COUNTY MEASURED 57 MPH. |
| Jan 11, 8:40 PM CST | NON-TSTM WND GST 52 | 8 N Cynthiana, KY | THE KENTUCKY MESONET STATION IN HARRISON COUNTY MEASURED 52 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814 WWUS73 KLMK 120112 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 812 PM EST Sat Jan 11 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ SATURDAY TO MIDNIGHT EST /11 PM CST/ SATURDAY NIGHT... INZ076>079-083-084-089>092-KYZ023>028-053-061>064-070>076-120215- /O.CAN.KLMK.WI.Y.0001.000000T0000Z-200112T0500Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Larue- Butler-Edmonson-Hart-Green-Logan-Warren-Simpson-Allen-Barren- Monroe-Metcalfe- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Hodgenville, Morgantown, Brownsville, Horse Cave, Greensburg, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, and Edmonton 812 PM EST Sat Jan 11 2020 /712 PM CST Sat Jan 11 2020/ ...WIND ADVISORY IS CANCELLED... The cold front has passed and winds will quickly drop off behind the front. $$ KYZ029>043-045>049-054>057-065>067-077-078-081-082-120500- /O.UPG.KLMK.WI.Y.0001.000000T0000Z-200112T0500Z/ /O.NEW.KLMK.HW.W.0001.200112T0112Z-200112T0500Z/ Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott- Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas- Nelson-Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard- Madison-Taylor-Casey-Lincoln-Adair-Russell-Cumberland-Clinton- Including the cities of Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Campbellsville, Liberty, Stanford, Columbia, Jamestown, Burkesville, and Albany 812 PM EST Sat Jan 11 2020 /712 PM CST Sat Jan 11 2020/ ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... The National Weather Service in Louisville has issued a High Wind Warning, which is in effect until midnight EST /11 PM CST/ tonight. The Wind Advisory is no longer in effect. * TIMING...A second wave of strong winds is occurring along a passing cold front. The threat for strong winds should subside by Midnight EST. * WINDS...During this periods, expect gusts of 50-60 mph. * IMPACTS...Unsecured objects could blow around and expect difficult travel on east/west roads. In addition, expect scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ BJS
3 follow-up statements
561 WWUS73 KLMK 120156 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 856 PM EST Sat Jan 11 2020 ...HIGH WIND WARNING FROM NOW UNTIL 11 PM EST... KYZ029>034-038-045-046-054-065-066-077-078-081-082-120300- /O.CAN.KLMK.HW.W.0001.000000T0000Z-200112T0500Z/ Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Spencer-Nelson- Washington-Marion-Taylor-Casey-Adair-Russell-Cumberland-Clinton- Including the cities of Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, Springfield, Lebanon, Campbellsville, Liberty, Columbia, Jamestown, Burkesville, and Albany 856 PM EST Sat Jan 11 2020 /756 PM CST Sat Jan 11 2020/ ...HIGH WIND WARNING IS CANCELLED... Gusty winds have quickly diminished behind the passing cold front. The threat for strong gusty winds has ended. $$ KYZ035>037-039>043-047>049-055>057-067-120400- /O.EXT.KLMK.HW.W.0001.000000T0000Z-200112T0400Z/ Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon- Nicholas-Mercer-Jessamine-Clark-Boyle-Garrard-Madison-Lincoln- Including the cities of Frankfort, Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Harrodsburg, Nicholasville, Winchester, Danville, Lancaster, Richmond, and Stanford 856 PM EST Sat Jan 11 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * TIMING...A second wave of strong winds is occurring along a passing cold front. The threat for strong winds should subside by 11 PM EST. * WINDS...Expect gusty west to east winds of 50-60 mph. * IMPACTS...Unsecured objects could blow around and expect difficult travel on north/south roads. In addition, expect scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ BJS
081 WWUS73 KLMK 120254 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 954 PM EST Sat Jan 11 2020 ...HIGH WIND WARNING FROM NOW UNTIL 11 PM EST... KYZ035-036-039>041-047>049-055>057-067-120400- /O.CAN.KLMK.HW.W.0001.000000T0000Z-200112T0400Z/ Franklin-Scott-Anderson-Woodford-Fayette-Mercer-Jessamine-Clark- Boyle-Garrard-Madison-Lincoln- Including the cities of Frankfort, Georgetown, Lawrenceburg, Versailles, Lexington, Harrodsburg, Nicholasville, Winchester, Danville, Lancaster, Richmond, and Stanford 954 PM EST Sat Jan 11 2020 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Louisville has cancelled the High Wind Warning. Winds will continue to diminish across the region overnight. $$ KYZ037-042-043-120400- /O.CON.KLMK.HW.W.0001.000000T0000Z-200112T0400Z/ Harrison-Bourbon-Nicholas- Including the cities of Cynthiana, Paris, and Carlisle 954 PM EST Sat Jan 11 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * TIMING...A second wave of strong winds is occurring along a passing cold front. The threat for strong winds should subside by 11 PM EST. * WINDS...Expect gusty west to east winds of 50-60 mph. * IMPACTS...Unsecured objects could blow around and expect difficult travel on north/south roads. In addition, expect scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ MJ
058 WWUS73 KLMK 120338 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1038 PM EST Sat Jan 11 2020 ...HIGH WIND WARNING IS CANCELLED... KYZ037-042-043-120445- /O.CAN.KLMK.HW.W.0001.000000T0000Z-200112T0400Z/ Harrison-Bourbon-Nicholas- Including the cities of Cynthiana, Paris, and Carlisle 1038 PM EST Sat Jan 11 2020 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Louisville has cancelled the High Wind Warning. The strongest winds now have shifted east and northeast of the region, thus the High Wind Warning has been cancelled. $$ RJS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this high wind warning went out at Jan 11, 6:24 PM CST, 48 minutes earlier.
Area forecast discussion, Jan 11, 6:24 PM CST, 48 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
724 PM EST Sat Jan 11 2020
.Forecast Update...
Issued at 723 PM EST Sat Jan 11 2020
Did a quick update to drop the flood watch over our southern Indiana
counties and Hancock county in Kentucky. While some light to
moderate rain will occur over the old watch area, it should not be
enough to cause more flash flooding.
Surface cold front is now pushing through the I-65 corridor. Strong,
most likely slab forcing ascent, along the frontal interface has
produced another thin line of convection. This activity will move
east-northeastward across portions of south-central Kentucky over
the next several hours. Wind gusts over 40 MPH will be possible
through the evening hours with locally higher gusts possible in the
rain showers. Based on the trajectories, much of this activity
should pull out of our forecast area around 10-11 PM this evening.
Much colder air will pour into the region behind the front this
evening. Temps have already fallen into the 40s west of I-65 and
this colder air will spill eastward this evening.
&&
.Short Term...(This evening through Sunday)
Issued at 310 PM EST Sat Jan 11 2020
Current radar imagery shows widespread light to moderate rainfall
across the region ahead of the approaching cold front as a 50-60 kt
LLJ remains over central/eastern KY. Rain totals are currently
around 1.5 inches over west-central KY and decrease to about a half
inch over east-central KY. As rainfall continues over the next
several hours, some minor flooding issues could arise around low
water crossings and typical flood prone areas. The cold front, which
is currently draped across southwestern IN and western KY, is
expected to slowly push eastward across the area, exiting the region
later tonight. Rain will exit from west to east behind the front,
with PoPs tapering off in the east before Midnight EST. Winds
have dropped off significantly behind the earlier line of stronger
convection, but models suggest we could see gusts pick up a bit
again this evening and into tonight as the pressure gradient
tightens behind the departing system.
Behind the front, expect low level clouds to linger overnight and
throughout the day tomorrow as time heights continue to indicate low-
level moisture remaining trapped under an inversion. Otherwise,
expect calmer weather for Sunday as surface high pressure builds
over the region. Temperatures will tumble into the mid 30s/low 40s
range tonight behind the front, and will then warm up into the mid
40s/50s tomorrow.
.Long Term...(Sunday night through Saturday)
Issued at 306 PM EST Sat Jan 11 2020
Sunday night and Monday look dry with general surface high pressure
east of the Mississippi. Temperatures should be 10-15 degrees above
normal.
Broad southwest upper flow behind a ridge over Bermuda and ahead of
a trough over the Plains will be a zone of scattered shower activity
Monday night through Tuesday night with weak isentropic lift and a
supply of Gulf moisture. How far north this activity reaches is
unclear, but will allow for scattered showers in the forecast. Any
rainfall amounts will be light.
Wednesday a shortwave trough will pass through the Great Lakes and
Ohio Valley. Looks like QPF may be overdone on the ECMWF; will lean
more toward the GFS/CMC solution for now. There is significant
spread among the GEFS members but most are clustered on the drier
side of the envelope.
A stronger system will move in on Friday and Saturday with more
widespread rains...around an inch of QPF.
&&
.Aviation...(00Z TAF Issuance)
Issued at 609 PM EST Sat Jan 11 2020
Surface cold front extends from just west of KSDF to just west of
KBWG. Based on its current speed off the radars, it should pass
through KSDF and KBWG between 12/0030-0100Z. Winds will be
primarily out of the southwest just ahead of the front and then
quickly switch to the west. Sustained winds of 12-15kts and gusts
to 30kts will be possible through midnight at all the TAF sides.
Ceilings will start off VFR but will likely fall into the low end of
the MVFR range this evening and into the overnight. KHNB stands to
see the most risk of seeing IFR overnight, though tempo drops at
KSDF to IFR can't be ruled out at this time. The front will
continue eastward overnight and likely get through the KLEX terminal
between 12/06-08Z. The gradient will relax late tonight and toward
dawn on Sunday with west winds of 4-8kts expected.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until midnight EST /11 PM CST/ tonight for
INZ076>079-083-084-089>092.
KY...Wind Advisory until midnight EST /11 PM CST/ tonight for
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
&&
Update........MJ
Short Term....JML
Long Term.....13
Aviation......MJHazardous weather outlook, Jan 11, 2:37 PM CST, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 337 PM EST Sat Jan 11 2020 INZ090>092-KYZ024>043-045>049-053>057-061>067-070>078-081-082-122045- Harrison-Floyd-Clark-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott-Spencer- Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer- Jessamine-Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart- Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Corydon, New Albany, Jeffersonville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 337 PM EST Sat Jan 11 2020 /237 PM CST Sat Jan 11 2020/ ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to locally damaging winds will be possible again this evening through tonight on the back side of the low pressure system, with gusts over 40 mph possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should report any wind damage and peak wind gusts as well as any flooded roadways on Saturday. INZ076>079-083-084-089-KYZ023-122045- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Hancock- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Lewisport, and Hawesville 337 PM EST Sat Jan 11 2020 /237 PM CST Sat Jan 11 2020/ ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Strong to locally damaging winds will be possible again this evening through tonight on the back side of the low pressure system, with gusts over 40 mph possible. Minor flooding issues may arise through this evening around low water crossings and typical flood prone areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should report any wind damage and peak wind gusts as well as any flooded roadways on Saturday. JML/13
In the hours before
Local storm report, Jan 11, 5:11 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM NON-TSTM WND DMG 2 NE BOWLING GREEN 36.99N 86.42W
01/11/2020 WARREN KY PUBLIC
SOCIAL MEDIA POST SHOWS PICTURES OF TREE
DAMAGE NEAR CEMETERY. PICTURES WERE POSTED
AT 8:10 AM CST.
0837 AM NON-TSTM WND DMG 4 ENE RICHARDSVILLE 37.12N 86.42W
01/11/2020 WARREN KY PUBLIC
SOCIAL MEDIA PICTURE SHOWS DAMAGE TO SHEET
METAL NEAR 185 IN ANNA. PICTURE POSTED AT
7:37 AM CST.
0715 AM NON-TSTM WND GST 1 SE BOWLING GREEN 36.96N 86.42W
01/11/2020 M52 MPH WARREN KY ASOS
1200 PM TSTM WND DMG CAMPBELLSVILLE 37.35N 85.35W
01/11/2020 TAYLOR KY 911 CALL CENTER
REPORT FROM DISPATCHER OF NUMEROUS TREES &
LIMBS DOWN ACROSS THE COUNTY.
0956 AM NON-TSTM WND DMG CAMPBELLSVILLE 37.35N 85.35W
01/11/2020 TAYLOR KY EMERGENCY MNGR
EM REPORTED DAMAGE NEAR HIGH STREET AND
NORTH CENTRAL AVENUE IN CAMPBELLSVILLE.
REPORT INDICATED TREE, POWER POLE, AND POWER
LINES DOWN. TIME ESTIMATED.
1000 AM TSTM WND GST 3 ENE PROVIDENCE 36.69N 86.62W
01/11/2020 E51 MPH SIMPSON KY MESONET
0630 AM NON-TSTM WND GST 3 ENE PROVIDENCE 36.68N 86.61W
01/11/2020 M49 MPH SIMPSON KY MESONET
MEASURED AT THE SIMPSON COUNTY KENTUCKY
MESONET STATION.
1155 AM NON-TSTM WND GST 2 NE NEWTOWN 38.23N 84.43W
01/11/2020 M55 MPH SCOTT KY AWOS
1106 AM NON-TSTM WND DMG 1 SE GOSHEN 38.40N 85.58W
01/11/2020 OLDHAM KY PUBLIC
WIRES DOWN FROM TREE AT US 42 AND BELKNAP
FARM RD IN GOSHEN.
0625 AM NON-TSTM WND GST 2 ENE HARTFORD 37.46N 86.85W
01/11/2020 M51 MPH OHIO KY MESONET
MEASURED AT THE OHIO COUNTY KENTUCKY MESONET
STATION.
1201 PM TSTM WND DMG TOMPKINSVILLE 36.70N 85.69W
01/11/2020 MONROE KY BROADCAST MEDIA
BROADCAST MEDIA RELAYED A PUBLIC PICTURE OF
SEVERE ROOF DAMAGE TO A HOME NEAR
TOMPKINSVILLE.
0900 AM NON-TSTM WND GST 1 ESE SHAKERTOWN 37.81N 84.85W
01/11/2020 M50 MPH MERCER KY MESONET
0136 PM TSTM WND DMG 3 NW WACO 37.77N 84.20W
01/11/2020 MADISON KY BROADCAST MEDIA
BROADCAST MEDIA SIGNIFICANT STRUCTURAL
DAMAGE ALONG CHARLIE NORRIS ROAD.
0136 PM TSTM WND DMG 4 NW WACO 37.78N 84.20W
01/11/2020 MADISON KY BROADCAST MEDIA
*** 1 INJ ***
A MOBILE HOME WAS FLIPPED OVER ON CHARLIE
NORRIS ROAD. TWO OCCUPANTS WERE INSIDE WITH
1 PERSON RECEIVING MINOR INJURIES.
0135 PM TSTM WND DMG BEREA 37.58N 84.28W
01/11/2020 MADISON KY AMATEUR RADIO
AMATEUR RADIO REPORTED A TREE DOWN AND
DEBRIS IN THE ROAD AT OLD US HIGHWAY 25 AND
HIGHWAY 1016 IN BEREA.
0125 PM TSTM WND DMG 3 NNW KIRKSVILLE 37.71N 84.44W
01/11/2020 MADISON KY BROADCAST MEDIA
A LARGE BARD SUFFERED SIGNIFICANT DAMAGE ON
POOSEY RIDGE ROAD.
0930 AM NON-TSTM WND DMG HUSTONVILLE 37.47N 84.82W
01/11/2020 LINCOLN KY 911 CALL CENTER
REPORT OF OLD SCHOOL HOUSE BUILDING HAD ROOF
PEELED OFF.
1050 AM TSTM WND DMG 1 WSW SAINT MATTHEWS 38.25N 85.65W
01/11/2020 JEFFERSON KY EMERGENCY MNGR
EM REPORTED TREE FALLEN, TRAPPING TWO PEOPLE
IN ST. MATTHEWS. EXACT LOCATION UNKNOWN.
ESTIMATED WIND GUSTS OF 50 MPH.
1049 AM TSTM WND GST 4 NW OKOLONA 38.18N 85.74W
01/11/2020 M52 MPH JEFFERSON KY ASOS
LOUISVILLE INTERNATIONAL AIRPORT
THUNDERSTORM WIND GUST OF 52 MPH.
0948 AM NON-TSTM WND GST 4 NW OKOLONA 38.18N 85.74W
01/11/2020 M52 MPH JEFFERSON KY ASOS
1112 AM NON-TSTM WND DMG NEW CASTLE 38.43N 85.17W
01/11/2020 HENRY KY 911 CALL CENTER
TREE DOWN OSAGE CT.
1109 AM NON-TSTM WND DMG 2 NNE SULPHUR 38.51N 85.25W
01/11/2020 HENRY KY 911 CALL CENTER
TREE DOWN FALLING TIMBER RD.
1136 AM TSTM WND DMG MUNFORDVILLE 37.29N 85.90W
01/11/2020 HART KY 911 CALL CENTER
POWER LINES DOWN AND NUMEROUS REPORTS OF
TREES DOWN ACROSS HART COUNTY...
1245 PM NON-TSTM WND DMG COLVILLE 38.37N 84.21W
01/11/2020 HARRISON KY EMERGENCY MNGR
REPORTS OF TREES DOWN.
1245 PM NON-TSTM WND DMG 2 N COLVILLE 38.39N 84.21W
01/11/2020 HARRISON KY EMERGENCY MNGR
REPORTS OF TREES DOWN.
1145 AM TSTM WND DMG GREENSBURG 37.26N 85.50W
01/11/2020 GREEN KY 911 CALL CENTER
REPORT FROM DISPATCHER OF NUMEROUS TREES
DOWN ACROSS THE COUNTY.
1052 AM NON-TSTM WND DMG 1 S GREENSBURG 37.24N 85.50W
01/11/2020 GREEN KY 911 CALL CENTER
ROOF DAMAGED TO DONS LUMBER PRO HARDWARE.
0940 AM NON-TSTM WND GST LEITCHFIELD 37.48N 86.29W
01/11/2020 M53 MPH GRAYSON KY MESONET
1153 AM NON-TSTM WND GST 2 WSW FRANKFORT 38.18N 84.90W
01/11/2020 M51 MPH FRANKLIN KY AWOS
1154 AM NON-TSTM WND GST 6 W LEXINGTON 38.03N 84.61W
01/11/2020 M57 MPH FAYETTE KY ASOS
1125 AM NON-TSTM WND DMG 2 ENE LEXINGTON 38.05N 84.47W
01/11/2020 FAYETTE KY BROADCAST MEDIA
REPORT OF A FALLEN TREE ALONG MARCELLUS
DRIVE. PULLED DOWN A POWER LINE AND THERE
WAS A SMALL FIRE WITH A NEARBY TREE.
1055 AM NON-TSTM WND GST 6 NNW SPEARS 37.95N 84.50W
01/11/2020 M53 MPH FAYETTE KY MESONET
1054 AM NON-TSTM WND GST 6 W LEXINGTON 38.04N 84.60W
01/11/2020 M55 MPH FAYETTE KY ASOS
WIND GUST OF 55 MPH AT LEXINGTON BLUEGRASS
AIRPORT.
1010 AM NON-TSTM WND GST 6 W LEXINGTON 38.03N 84.61W
01/11/2020 M54 MPH FAYETTE KY ASOS
1130 AM NON-TSTM WND GST 3 W BURKESVILLE 36.79N 85.42W
01/11/2020 M49 MPH CUMBERLAND KY MESONET
1245 PM TSTM WND DMG ALBANY 36.69N 85.14W
01/11/2020 CLINTON KY EMERGENCY MNGR
EM REPORTED SEVERAL TREES AND POWER LINES
DOWN. ALSO REPORTED BARN DAMAGE AND ROOF
DAMAGE. CALLED 911 DISPATCH TO CONFIRM TIME
OF REPORTS.
0135 PM TSTM WND GST RUCKERVILLE 37.94N 84.10W
01/11/2020 M51 MPH CLARK KY AMATEUR RADIO
0129 PM TSTM WND DMG 2 NNW FORD 37.91N 84.27W
01/11/2020 CLARK KY BROADCAST MEDIA
BROADCAST MEDIA REPORTS PICTURES OF BARNS
FLATTENED IN THE BOONESBORO AREA.
1200 PM NON-TSTM WND DMG 1 W DUNNVILLE 37.20N 85.01W
01/11/2020 CASEY KY BROADCAST MEDIA
BROADCAST MEDIA REPORTED BARN DAMAGE OFF
RIVER ROAD IN DUNNVILLE. NEARBY KY MESONET
SITES REPORTED 47 MPH GUST. TIME ESTIMATED.
0730 AM NON-TSTM WND DMG 3 SW WELCHS CREEK 37.32N 86.60W
01/11/2020 BUTLER KY EMERGENCY MNGR
EM REPORTED DEAD TREE FELL ON VEHICLE AROUND
6:30 AM CST NEAR 7100 CANEYVILLE RD IN
BUTLER COUNTY. NO INJURIES.
1000 AM TSTM WND GST 1 SSW HARDINSBURG 37.76N 86.46W
01/11/2020 M61 MPH BRECKINRIDGE KY MESONET
1000 AM TSTM WND DMG 2 NNW WEBSTER 37.91N 86.34W
01/11/2020 BRECKINRIDGE KY EMERGENCY MNGR
EM REPORTED METAL BLOCKING ROADWAY OF THE
4300 BLOCK OF HWY 477 IN BRECKINRIDGE
COUNTY, KY. TIME ESTIMATED.
1135 AM TSTM WND GST 3 NW GLASGOW 37.03N 85.95W
01/11/2020 M58 MPH BARREN KY AWOS
1135 AM TSTM WND GST 3 NW GLASGOW 37.03N 85.96W
01/11/2020 M50 MPH BARREN KY ASOS
GLASGOW MUNICIPAL AIRPORT REPORTED GUST OF
50 MPH.
1120 AM TSTM WND DMG GLASGOW 37.00N 85.92W
01/11/2020 BARREN KY 911 CALL CENTER
REPORTS OF NUMEROUS TREES DOWN ACROSS
WESTERN AND CENTRAL BARREN COUNTY IN PARK
CITY, GLASGOW AND BON AYR....
0830 AM NON-TSTM WND GST COLUMBIA 3N 37.10N 85.31W
01/11/2020 M51 MPH ADAIR KY MESONET
1029 AM TSTM WND DMG 1 S PALMYRA 38.40N 86.11W
01/11/2020 HARRISON IN EMERGENCY MNGR
SEVERAL TREES DOWN ON VARIOUS COUNTY
ROADS...
0630 AM NON-TSTM WND DMG 3 E JASPER 38.40N 86.88W
01/11/2020 DUBOIS IN 911 CALL CENTER
REPORTS OF TREES DOWN IN THE IDLEWILD LAKE
AREA BETWEEN 6 AND 7 AM.
&&Local storm report, Jan 11, 5:19 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 2 W GEORGETOWN 38.21N 84.59W
01/11/2020 SCOTT KY PUBLIC
REPORT FROM MPING: SHINGLES BLOWN OFF.
&&Special weather statement, Jan 11, 5:50 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
550 PM CST Sat Jan 11 2020
KYZ062-071>075-120030-
Monroe-Warren-Simpson-Allen-Edmonson-Barren-
550 PM CST Sat Jan 11 2020
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT WEST CENTRAL
MONROE...EASTERN SIMPSON...ALLEN...WARREN...BARREN AND SOUTHEASTERN
EDMONSON COUNTIES...
At 550 PM CST, radar indicated showers were located along a line
extending from near Crestmoor to 8 miles southwest of Three Springs
to 6 miles south of Portland. Movement was east at 45 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Bowling Green, Glasgow, Scottsville, Plum Springs, Memphis Junction,
Mount Victor, Crestmoor, Cave City, Smiths Grove and Park City.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3665 8651 3663 8656 3665 8659 3665 8662
3678 8659 3704 8664 3717 8602 3716 8599
3696 8583 3663 8596
TIME...MOT...LOC 2350Z 255DEG 38KT 3699 8655 3680 8651 3655 8656
MJSpecial weather statement, Jan 11, 6:29 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Louisville KY
729 PM EST Sat Jan 11 2020
KYZ027-028-045-053-054-062>065-073>077-081-120100-
Hart-Grayson-Edmonson-Barren-Hardin-Metcalfe-Monroe-Marion-
Cumberland-Taylor-Allen-Nelson-Larue-Adair-Green-
729 PM EST Sat Jan 11 2020
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT SOUTH CENTRAL
NELSON...LARUE... SOUTHWESTERN MARION...HART...TAYLOR...SOUTHEASTERN
GRAYSON...SOUTH CENTRAL HARDIN...WESTERN ADAIR...EAST CENTRAL
EDMONSON...GREEN... MONROE...SOUTHEASTERN ALLEN...NORTHWESTERN
CUMBERLAND...BARREN AND METCALFE COUNTIES...
At 729 PM EST/629 PM CST/, radar indicated showers were located along
a line extending from 10 miles northwest of Munfordville to near
Glasgow to 9 miles north of Lafayette. Movement was northeast at 60
mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Glasgow, Campbellsville, Columbia, Hodgenville, Tompkinsville,
Greensburg, Munfordville, Edmonton, Burkesville and Leslie.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3663 8606 3702 8598 3739 8615 3773 8547
3729 8527 3676 8539 3662 8584
TIME...MOT...LOC 0029Z 243DEG 51KT 3736 8605 3705 8591 3666 8599
MJSpecial weather statement, Jan 11, 7:07 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
807 PM EST Sat Jan 11 2020
KYZ029>031-033>035-038-039-045>047-053>055-064-065-120145-
Jefferson-Oldham-Shelby-Henry-Mercer-Franklin-Spencer-Washington-
Anderson-Boyle-Bullitt-Marion-Taylor-Nelson-Larue-Green-
807 PM EST Sat Jan 11 2020
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN OLDHAM...SHELBY...
NELSON...ANDERSON...HENRY...EASTERN LARUE...MARION...NORTHWESTERN
TAYLOR...EASTERN JEFFERSON...EASTERN BULLITT...WESTERN FRANKLIN...
SPENCER...WESTERN MERCER...CENTRAL GREEN...WASHINGTON AND
NORTHWESTERN BOYLE COUNTIES...
At 807 PM EST/707 PM CST/, radar indicated showers were located along
a line extending from Buechel to near Greensburg. Movement was
northeast at 70 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Louisville, Frankfort, Jeffersontown, Shelbyville, Bardstown,
Shepherdsville, Lyndon, Lawrenceburg, Campbellsville and Harrodsburg.
Brief heavy rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3856 8506 3857 8504 3855 8500 3851 8503
3851 8498 3849 8499 3847 8495 3843 8496
3844 8495 3846 8492 3845 8491 3844 8493
3842 8488 3838 8490 3837 8488 3768 8485
3727 8553 3817 8571 3859 8514 3860 8508
TIME...MOT...LOC 0107Z 222DEG 60KT 3820 8563 3734 8548
SCHOETTMERLocal storm report, Jan 11, 7:12 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
812 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM NON-TSTM WND GST 4 NW OKOLONA 38.18N 85.74W
01/11/2020 M59 MPH JEFFERSON KY ASOS
KSDF ASOS MEASURED A 59 MPH WIND GUST AT 808
PM EST.
&&The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:29 PM CST | Special Weather Statement | LMK | Barren, Cumberland, Green, Hart, Larue, Metcalfe and 2 more | 31 min |
| Jan 11, 7:07 PM CST | Special Weather Statement | LMK | Anderson, Henry, Jefferson, Marion, Mercer, Nelson and 3 more | 38 min |
| Jan 11, 8:33 PM CST | River Flood Advisory | LMK | Ohio | 8 hr |
| Jan 12, 4:18 AM CST | River Flood Warning | LMK | Ohio | 26 hr |
| Jan 12, 12:32 PM CST | River Flood Advisory | LMK | Butler, Warren | 7 hr |
| Jan 12, 1:40 PM CST | River Flood Advisory | LMK | Butler, Muhlenberg, Ohio | 36 hr |
Nearby
High Wind Warnings in Kentucky, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.